# SDR IGXR201504150001

- Difficulty date: April 15, 2015
- Submitted: April 15, 2015
- Operation: General aviation
- Filed by: Heritage Aviation,Inc., repair station IGXR989E
- Make and model: Cessna 560XL
- System (JASC): 3411 · Pitot/Static System
- Part: Static System
- Part number: 68C48
- Condition: Leaking
- Location: Zone 100
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING RVSM RE-CERTIFICATION TESTS ON MULTIPLE MFG AIRFRAMES, EXCESSIVE INSTRUMENT STATIC SYSTEM LEAKAGE HAS BEEN TRACED TO LOOSE 90 DEGREE FITTINGS ATTACHED TO THE LOWER FUSELAGE STATIC SYSTEM MOISTURE DRAINS. TESTING HAS SHOWN THAT THE O-RING ON THE DRAIN BODY AT THE 90 DEGREE ELBOW FITTING WILL ONLY SEAL WITHIN 180 DEGREES OF THE FULL CLOCKWISE STOP AS THE ELBOW IS TIGHTENED ON THE DRAIN PORT. WE HAVE FOUND THAT INSTALLERS WILL RANDOMLY TIGHTEN THE DRAIN PORT TO THE SKIN AND THAT THE ELBOW WILL NOT CLOCK CORRECTLY TO PLACE THE ELBOW ROTATION IN LINE WITH THE ASSOCIATED FLARE FITTING LINE WITHIN THAT 180 DEGREE LIMIT, CAUSING THE O-RING TO NOT BE COMPRESSED SUFFICIENTLY TO SEAL.  SUGGEST FIRMLY SNUGGING THE ELBOW ONTO THE DRAIN PORT, ALIGNING THE ELBOW TO PROPERLY ENGAGE THE TUBING FLARE FITTING; THEN SECURELY TIGHTEN THE DRAIN PORT MOUNTING NUT WITHOUT LOSING THE ALIGNMENT. THIS WILL RESULT IN THE BEST POSSIBLE SEAL AND MINIMIZE STATIC SYSTEM LEAKS AT THE DRAIN.
